EconPapers    
Economics at your fingertips  
 

Controlling for overdispersion in grouped conditional logit models: A computationally simple application of Dirichlet-multinomial regression

Paulo Guimaraes () and Richard Lindrooth ()

Econometrics Journal, 2007, vol. 10, issue 2, 439-452

Abstract: In this article, we provide a random utility-based derivation of the Dirichlet-multinomial regression and propose it as a convenient alternative for dealing with overdispersed multinomial data. We show that this model is a natural extension of McFadden's conditional logit for grouped data and discuss its relationship with count models. Finally, we use a data set on patient choice of hospitals to illustrate an application of the Dirichlet-multinomial regression. Copyright Royal Economic Society 2007

Date: 2007
References: Add references at CitEc
Citations View citations in EconPapers (14) Track citations by RSS feed

Downloads: (external link)
http://www.blackwell-synergy.com/doi/abs/10.1111/j.1368-423X.2007.00215.x link to full text (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: http://EconPapers.repec.org/RePEc:ect:emjrnl:v:10:y:2007:i:2:p:439-452

Ordering information: This journal article can be ordered from
http://www.ectj.org

Access Statistics for this article

Econometrics Journal is currently edited by Richard J. Smith, Oliver Linton, Pierre Perron, Jaap Abbring and Marius Ooms

More articles in Econometrics Journal from Royal Economic Society Contact information at EDIRC.
Series data maintained by Wiley-Blackwell Digital Licensing ().

 
Page updated 2017-07-09
Handle: RePEc:ect:emjrnl:v:10:y:2007:i:2:p:439-452